[Skip to Content]
[Skip to Content Landing]
Article
February 9, 1963

Apomorphine and Levallorphan Tartrate in Acute Poisonings

JAMA. 1963;183(6):216. doi:10.1001/jama.1963.03700060154043

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Amer J Dis Child105:160 (Feb) 1963

Apomorphine (0.06 mg/kg of body weight intramusculary) is a prompt and effective means of emptying the stomach of the patient who is conscious and not severely depressed, who has ingested potentially toxic materials. Vomiting occurs only if the stomach is filled; if vomiting does not occur within 4½ min, 200 cc of water is given via nasogastric tube. As soon as vomiting begins the patient is given Levallorphan tartrate in a dose of 0.02 mg/kg, which rapidly terminates the emetic effects and is followed by a short period of somnolence. This paper records a number of experimental trials with dogs, followed by a carefully supervised trial in 55 children of varying ages. This combination of drugs for the emergency treatment of poisoning requires medical supervision, but it constitutes a very safe and successful emergency measure.

First Page Preview View Large
First page PDF preview
First page PDF preview
×